Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 167, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 28, 2000, 8:58 PM CST for Henderson County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 28, 2000, 8:58 PM CST (02:58 UTC)
- Expired
- Mar 28, 2000, 10:00 PM CST
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 147 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 9:10 PM CST | Hail 1.75 | Athens, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 8:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1241 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 290259 SVRFTW TXC213-290400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 858 PM CST TUE MAR 28 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENDERSON COUNTY IN NORTHEAST TEXAS * UNTIL 1000 PM CST * AT 858 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LARGE SEVERE THUNDERSTORM NEAR ATHENS...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE MALAKOFF AND ATHENS DOPPLER RADAR DETECTED HAIL UP TO THE SIZE OF TENNIS BALLS WITH THIS SEVERE THUNDERSTORM. VERY HEAVY RAINFALL CAN ALSO BE EXPECTED. LAT...LON 3222 9601 3209 9603 3209 9549 3234 9550
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 5:13 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 28, 5:13 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 513 PM CST TUE MAR 29 2000 AVIATION DISCUSSION...STG/SVR TSRA WILL BE AFFECTING THE DFW SITES BY 0030Z. SOUTHEAST LOW LEVEL FLOW TO PREVAIL THROUGH 09Z...THEN SHOULD BECOME NORTHWEST NEAR 13Z. 83 314 PM CST TUE MAR 28 2000 MAJOR SEVERE WEATHER SITUATION DEVELOPING FOR NORTH TEXAS OVER THE NEXT 24 HOURS...ESPECIALLY THIS EVENING. LI'S IN THE -8 TO -12 RANGE WITH CAPES APPROACHING 3000 J/KG. LARGE HAIL...DAMAGING DOWN BURST WINDS AND SOME TORNADOES POSSIBLE FROM DRYLINE STORMS THIS EVENING THROUGH ABOUT MIDNIGHT. DRYLINE ALREADY BECOMING ACTIVE WITH LEFT FRONT QUADRANT OF 250 MB SPEED MAX ALOFT AND INSTABILITY AXIS IN THE AREA. APPROACHING SHORT WAVE AND DEVELOPING SURFACE LOW TO THE NORTHWEST WILL TEAM UP WITH COLD FRONT ALONG THE RED RIVER AND DRYLINE TO THE WEST. THE LOW WILL TRACK SLOWLY EAST AND SOUTHEAST WITH STRONG CONVERGENCE ALONG BOUNDARIES...AND OVERRUNNING FOR THE NORTHEAST AREA. WILL ISSUE FLASH FLOOD WATCH FOR EXTREME NORTHEAST OVERNIGHT AS ONE TO TWO INCHES POSSIBLE WITH GUIDANCE NEAR 1.5 INCHES. STRONG TO SEVERE THUNDERSTORM SHOULD STILL BE ONGOING EARLY WEDNESDAY BEFORE THE SURFACE AND UPPER LEVEL SYSTEMS MOVE OUT. SURFACE HIGH PRESSURE BUILDS SOUTHWARD WEDNESDAY NIGHT WITH COOLER TEMPERATURES. DFW 60/73/51/70 7400 ACT 61/83/53/75 6300 .FTW...FLASH FLOOD WATCH NORTH AND EAST OF A BONHAM TO GREENVILLE TO EMORY LINE TONIGHT. ...75...
In the hours before
Local storm report, Mar 28, 8:22 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0450 PM ST JO TX 0.75 INCH HAIL
03/28/00 MONTAGUE 3/4" HAIL NW OF ST. JO
REPORTED BY AMATEUR
RADIO SPOTTER
0503 PM 3 E ST JO TX 1.75 INCH HAIL
03/28/00 MONTAGUE GOLF BALL SIZED HAIL 3
MILES EAST OF ST. JO
REPORTED BY MONTAGUE
COUNTY SHERIFF'S
OFFICE.
0515 PM 7 E MONTAGUE TX 0.75 INCH HAIL
03/28/00 MONTAGUE 3/4\" HAIL COVERING THE
GROUND 7 MILES EAST OF
MONTAGUE. REPORTED BY
MONTAGUE COUNTY
SHERIFF'S OFFICE.
0518 PM 3 W ST JO TX 1.75 INCH HAIL
03/28/00 MONTAGUE GOLF BALL SIZED HAIL 3
MILES WEST OF ST. JO.
REPORTED BY MONTAGUE
COUNTY SHERIFF'S
OFFICE.
0520 PM 10 E WEATHERFORD TX 1.00 INCH HAIL
03/28/00 PARKER QUARTER SIZED HAIL
NORTH OF THE WILLOW PARK
ADDITION. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0524 PM ST JO TX 1.75 INCH HAIL
03/28/00 MONTAGUE GOLF BALL SIZED HAIL IN
ST. JO. REPORTED BY
MONTAGUE COUNTY
SHERIFF'S OFFICE.
0524 PM ST JO TX TORNADO
03/28/00 MONTAGUE TORNADO NEAR ST. JO.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0540 PM MYRA TX 1.00 INCH HAIL
03/28/00 COOKE QUARTER SIZED HAIL JUST
NORTH OF MYRA. REPORTED
BY COOKE COUNTY EOC.
0545 PM LAKESIDE TX 0.75 INCH HAIL
03/28/00 TARRANT DIME SIZE HAIL NEAR
LAKESIDE. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0546 PM LAKESIDE TX 1.00 INCH HAIL
03/28/00 TARRANT QUARTER SIZED HAIL IN
LAKESIDE. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0555 PM 1 W LAKESIDE TX 1.75 INCH HAIL
03/28/00 TARRANT GOLF BALL SIZED HAIL
JUST WEST OF LAKESIDE.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0556 PM SPRINGTOWN TX 0.75 INCH HAIL
03/28/00 PARKER DIME SIZED HAIL
COVERING THE GROUND.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0605 PM (FTW)MEACHAM ARPT FT WORTH TX 1.75 INCH HAIL
03/28/00 TARRANT GOLF BALL SIZED HAIL
JUST WEST OF MEACHAM
AIRPORT. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0605 PM SAGINAW TX 1.75 INCH HAIL
03/28/00 TARRANT GOLF BALL SIZED HAIL IN
SAGINAW. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0605 PM SAGINAW TX 1.00 INCH HAIL
03/28/00 TARRANT DIME TO QUARTER SIZE
HAIL IN SAGINAW.
REPORTED BY OFF DUTY
WEATHER SERVICE
EMPLOYEE.
0609 PM 4 NW (FTW)MEACHAM ARPT
FT WORTH TX 2.75 INCH HAIL
03/28/00 TARRANT BASEBALL TO SOFTBALL
SIZED HAIL NEAR MARINE
CREEK EXPRESSWAY AND
I-820. REPORTED BY
AMATEUR RADIO
SPOTTERS.Local storm report, Mar 28, 8:25 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
825 PM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0612 PM AZLE TX 2.75 INCH HAIL
03/28/00 TARRANT BASEBALL TO SOFTBALL
SIZED HAIL AT I-820 AND
AZLE AVE. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0615 PM FORT WORTH TX 1.75 INCH HAIL
03/28/00 TARRANT 1" TO GOLF BALL SIZED
HAIL AT WEATHER SERVICE
OFFICE.
0622 PM FORT WORTH TX TORNADO
03/28/00 TARRANT TORNADO ON GROUND AT
WEST 7TH ST AND ARCH
ADAM. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0630 PM FORT WORTH TX 3.00 INCH HAIL
03/28/00 TARRANT 3" HAIL AT BLUE MOUND ROAD
AND I-820. REPORTED BY
AMATEUR RADIO SPOTTERS.
0635 PM GAINESVILLE TX 1.00 INCH HAIL
03/28/00 COOKE 1 INCH HAIL IN
GAINESVILLE. REPORTED
BY COOKE COUNTY EOC.
0645 PM FORT WORTH TX TORNADO
03/28/00 TARRANT TORNADO ON GROUND EAST
OF DOWNTOWN FORT WORTH
EAST OF I-35. REPORTED
BY AMATEUR RADIO
SPOTTERS.Local storm report, Mar 28, 8:56 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
856 PM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0625 PM FORT WORTH TX TORNADO
03/28/00 TARRANT TELEVISION FOOTAGE OF
TORNADO WITH DEBRIS
MOVING THROUGH
DOWNTOWN FORT WORTH BY
KXAS-TV.
0652 PM HURST SPRINGS TX 0.75 INCH HAIL
03/28/00 CORYELL DIME SIZED HAIL IN HURST
SPRINGS. REPORTED BY
COOPERATIVE OBSERVER
0700 PM FORT WORTH TX 60 MPH TSTM GUST
03/28/00 TARRANT 60 MPH WINDS IN EAST FORT
WORTH. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0705 PM WAXAHACHIE TX 0.75 INCH HAIL
03/28/00 ELLIS DIME SIZED HAIL JUST
WEST OF WAXAHACHIE.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0710 PM ARLINGTON TX TORNADO
03/28/00 TARRANT TORNADO ON GROUND WITH
NUMEROUS TRANSFORMER
FLASHES IN ARLINGTON.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0725 PM DALLAS TX 1.00 INCH HAIL
03/28/00 DALLAS ONE INCH HAIL ON
SOUTHWEST LOOP 12.
REPORTED BY AMATEUR
RADIO SPOTTERS.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:10 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Coryell | 65 min |
| Mar 28, 6:10 PM CST | Tornado Warning | FWD | Tarrant | 35 min |
| Mar 28, 6:15 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Hill | 60 min |
| Mar 28, 6:17 PM CST | Severe Thunderstorm Warning | FWD | Parker | 58 min |
| Mar 28, 6:25 PM CST | Severe Thunderstorm Warning | FWD | Dallas | 50 min |
| Mar 28, 6:25 PM CST | Tornado Warning | FWD | Cooke | 35 min |
| Mar 28, 6:40 PM CST | Tornado Warning | FWD | Tarrant | 35 min |
| Mar 28, 6:43 PM CST | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Mar 28, 6:43 PM CST | Severe Thunderstorm Warning | FWD | Bell | 62 min |
| Mar 28, 6:53 PM CST | Severe Thunderstorm Warning | FWD | McLennan | 67 min |
| Mar 28, 7:07 PM CST | Tornado Warning | FWD | Dallas | 38 min |
| Mar 28, 7:10 PM CST | Flash Flood Warning | FWD | Dallas | 3 hr |
| Mar 28, 7:14 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 46 min |
| Mar 28, 7:44 PM CST | Tornado Warning | FWD | Dallas, Ellis | 31 min |
| Mar 28, 7:45 PM CST | Severe Thunderstorm Warning | FWD | Bell | 45 min |
| Mar 28, 7:47 PM CST | Tornado Warning | FWD | Navarro | 28 min |
| Mar 28, 7:59 PM CST | Severe Thunderstorm Warning | FWD | Henderson | 46 min |
| Mar 28, 8:06 PM CST | Severe Thunderstorm Warning | FWD | Kaufman | 39 min |
| Mar 28, 8:14 PM CST | Tornado Warning | FWD | Henderson, Navarro | 46 min |
| Mar 28, 8:48 PM CST | Severe Thunderstorm Warning | FWD | Hunt, Rains | 42 min |
| Mar 28, 9:20 PM CST | Severe Thunderstorm Warning | FWD | Anderson | 40 min |
| Mar 28, 10:36 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 39 min |
| Mar 28, 11:10 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 50 min |
| Mar 28, 11:37 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 38 min |
| Mar 29, 12:16 AM CST | Severe Thunderstorm Warning | FWD | Hopkins | 44 min |
| Mar 29, 3:22 AM CST | Severe Thunderstorm Warning | FWD | Bell | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.